MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW ANCHORAGE Ø3.0MM / L14MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW ANCHORAGE Ø3.0MM / L14MM; PLATE, FIXATION, BONE
Catalog Number PLSL3014
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The following event was reported by clinic: " despite the use of the barrel on the plate anchorage mtp right (ref plp11342), the screw diameter 3 locking does not fit correctly in the hole.Threading problem was observed and 1 wire came out of the screw.The screw protrudes from the plate and a metal wire comes out of the screw.The screw was removed and another screw reinserted.
 
Event or Problem Description
The following event was reported by clinic: " despite the use of the barrel on the plate anchorage mtp right (ref plp11342), the screw diameter3 locking does not fit correctly in the hole.Threading problem was observed and 1 wire came out of the screw.The screw protrudes from the plate and a metal wire comes out of the screw.The screw was removed and another screw reinserted.
 
Additional Manufacturer Narrative
Correction to concomitant medical products and device evaluated by mfr.The reported event that locking screw anchorage ø3.0mm / l14mm was alleged of 'breakage during surgery' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event such as the lot number as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.H3 other text : device was not received.
 
Additional Manufacturer Narrative
Correction to concomitant medical products and device evaluated by mfr.The reported event that locking screw anchorage ø3.0mm / l14mm was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was most probably caused by an overtorque applied to the part.The visual inspection showed that there are multiple traces of damages all over the screw's head and thread, a sign that large forces were applied while tightening.It is clearly mentioned in the operative technique that " applying excessive torque during screw insertion is not recommended, and may result in damage to the screw head." moreover, there is a metal wire coming out the screw's head contour, such an incident can occur if the screw was inserted with the wrong angle.A tight contact between the plate and the screw's head could have lead to such an event.Therefore, this case is classified as a user related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
The following event was reported by clinic: " despite the use of the barrel on the plate anchorage mtp right (ref (b)(4), the screw diameter3 locking does not fit correctly in the hole.Threading problem was observed and 1 wire came out of the screw.The screw protrudes from the plate and a metal wire comes out of the screw.The screw was removed and another screw reinserted.

Brand Name
LOCKING SCREW ANCHORAGE Ø3.0MM / L14MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8356287
Report Number0008031020-2019-00069
Device Sequence Number16480223
Product Code HRS
UDI-Device Identifier07613252262138
UDI-Public07613252262138
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLSL3014
Device Lot NumberL50140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer03/21/2019
05/22/2019
Initial Report FDA Received Date02/20/2019
Supplement Report FDA Received Date04/10/2019
06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;